Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2000, 6:19 PM CST for San Saba County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 6:19 PM CST (00:19 UTC)
- Expired
- Mar 25, 2000, 7:15 PM CST
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Saba County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 7:06 PM CST | Hail 0.75 | Cherokee, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 260019 SVRSJT TXC411-260115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 619 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAN SABA COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 PM CST * AT 613 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF CHEROKEE...OR ABOUT 16 MILES SOUTH OF RICHLAND SPRINGS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHEROKEE AT 645 PM CST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINuS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3114 9900 3096 9904 3081 9848 3108 9842
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST SAT MAR 25 2000 WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20. BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7 EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING. LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS PER WATCH ISSUANCE. OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE 10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND LOWER THICKNESSES INFILTRATE THE REGION. NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR TUESDAY AND WEDNESDAY. PRELIMS... ABI 059/084/052/078 2100 SJT 058/088/052/083 1-00 JCT 059/089/051/084 1-00 .SJT...NONE. 21 N
In the hours before
Special weather statement, Mar 25, 2:30 PM CST, 3 hours 49 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST SAT MAR 25 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A BARNHART TO MASON LINE THROUGH TONIGHT... A WEAK STATIONARY FRONT NEAR INTERSTATE 20 WILL BE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED SOUTH OF THE FRONT...INTO THE CONCHO VALLEY AND HEARTLAND...BUT THESE THUNDERSTORMS ARE EXPECTED TO BE MORE LIMITED IN COVERAGE. INSTABILITY AND WINDS ALOFT WILL BE SUFFICIENTLY STRONG TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVER WEST CENTRAL TEXAS THROUGH LATE TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSA}T. 14 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:21 PM CST | Severe Thunderstorm Warning | SJT | Jones | 69 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 80 min |
| Mar 25, 10:13 PM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 47 min |
| Mar 25, 10:59 PM CST | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 76 min |
| Mar 25, 11:27 PM CST | Tornado Warning | SJT | Shackelford | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.